Alert archive / Georgia / Special Weather Statements in 2009
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 5, 2009, 5:13 PM EDT for Coffee County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2009, 5:13 PM EDT (21:13 UTC)
- Expired
- Aug 5, 2009, 6:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Jacksonville, FL
County Coffee County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2509 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS82 KJAX 052113
SPSJAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
513 PM EDT WED AUG 5 2009
GAZ132-052200-
COFFEE-
513 PM EDT WED AUG 5 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EXTREME
NORTHWESTERN COFFEE COUNTY FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 600 PM EDT...
AT 513 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES NORTHWEST OF PRIDGEN...OR 13
MILES NORTH OF AMBROSE...MOVING SOUTH AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PRIDGEN AND AMBROSE
THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3178 8283 3175 8284 3153 8305 3160 8307
3165 8302 3167 8300 3177 8301 3180 8297
3179 8287 3180 8285
TIME...MOT...LOC 2113Z 346DEG 8KT 3178 8304
$$
ZAPPEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 5, 2:19 PM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Aug 5, 2:19 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 219 PM EDT WED AUG 5 2009 .SHORT TERM...SHORTWAVE TROUGH ENERGY STRETCHES OVER SC TO S/CTRL GA AND OVER FL PANHANDLE. AN ASSOCIATED SFC FRONT IS NW OF OUR AREA. BANDS OF CONVECTION HAVE DEVELOPED ALONG AND E OF UPPER TROUGH AXIS. ISOLD SEVERE STORMS ARE EXPECTED AND ONE STORM ALREADY PRODUCED 50 DBZ ECHO UP TO 45 KFT. THE UPPER TROUGH WILL LINGER OVER THE ERN U.S. THURSDAY THEN BEGIN TO LIFT N FRIDAY. SCT TO NUMEROUS STORMS WILL CONTINUE THURS WITH UPR DISTURBANCES AGAIN PROVIDING IMPETUS FOR ISOLD SVR ACTIVITY. GFS INDICATES A RIBBON OF VORTICITY WILL BE LEFT BEHIND ALONG THE FL/GA BORDER AND WILL KEEP 40-50% POPS FOR NE FL. .LONG TERM...RIDGE BEGINS TO BUILD OVER THE REGION THIS WEEKEND WITH LIGHT E TO SE FLOW. TEMPS WILL WARM INTO THE MID 90S INLAND UNDER INCREASED SUBSIDENCE ALOFT. HEAT INDICES WILL SOAR INTO THE 100-105 RANGE ESPECIALLY SE GA AS UPR HIGH BUILDS OVER CAROLINAS. MOSTLY SUNNY TO PARTLY CLOUDY SKIES WILL YIELD ONLY A SLGT CHANCE FOR A SHOWER ACRS MOST OF AREA AND 30% OVER SRN TIER. && .AVIATION...HAVE INCLUDED TEMPO FOR TSRA AT SSI AS STORMS ARE CURRENTLY W OF TERMINAL. OTHER TAF SITES HAVE VCTS THIS AFTN AND WILL AMEND WHEN TSRA APPEARS IMMINENT. MVFR VIS AT VQQ AFTER MID. && .MARINE...NO HEADLINES. WINDS AND SEAS WILL BE HIGHER IN SCT STORMS EACH AFTN AND EVENING. SOUTH WINDS WILL BECOME MORE SELY THIS WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 93 70 95 / 20 40 20 30 SSI 75 89 75 89 / 20 30 20 20 JAX 72 92 72 93 / 20 40 20 30 SGJ 74 90 74 90 / 20 40 20 20 GNV 71 91 71 93 / 20 50 20 50 OCF 71 91 71 93 / 20 60 20 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && WOLF/TRABERT/KEEGAN
Hazardous weather outlook, Aug 5, 3:53 AM EDT, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 353 AM EDT WED AUG 5 2009 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-061000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 353 AM EDT WED AUG 5 2009 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS INLAND SECTIONS OF THE FORECAST AREA THIS AFTERNOON AND EVENING WITH ISOLATED THUNDERSTORMS AT THE LOCAL BEACHES. THE SLOW MOVEMENT OF THE STORM ACTIVITY WILL PROMOTE LOCALLY HEAVY RAINFALL AND MINOR FLOODING CONCERNS. A FEW OF THE STORMS WILL BECOME STRONG WITH EXCESSIVE LIGHTNING AND GUSTY WINDS. STORM MOTION WILL BE TOWARD THE EAST AROUND 5 TO 10 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST EACH DAY WITH A FEW STRONG THUNDERSTORMS POSSIBLE IN THE AFTERNOON AND EVENING. A GRADUAL DECREASE IN THUNDERSTORM CHANCES IS EXPECTED ACROSS THE AREA INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Local storm report, Aug 5, 4:50 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
450 PM EDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 4 NE BRUNSWICK 31.18N 81.41W
08/05/2009 E0.75 INCH GLYNN GA LAW ENFORCEMENT
PENNY SIZED HAIL REPORTED BY THE PUBLIC ALONG HARRY
DRIGGERS BLVD.
&&
DEESELocal storm report, Aug 5, 4:54 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
454 PM EDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG EVERETT 31.39N 81.64W
08/05/2009 GLYNN GA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS NUMEROUS TREES DOWN ACROSS ALL OF
GLYNN COUNTY.
&&
DEESELocal storm report, Aug 5, 4:57 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
457 PM EDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG ST. MARYS 30.71N 81.54W
08/05/2009 CAMDEN GA LAW ENFORCEMENT
LOCAL LAW ENFORCEMENT REPORTS POWERLINES DOWN IN THE ST.
MARYS AREA.
&&
DEESESpecial weather statement, Aug 5, 5:00 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 500 PM EDT WED AUG 5 2009 FLZ040-052145- MARION- 500 PM EDT WED AUG 5 2009 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN MARION COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 545 PM EDT... AT 500 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER MARION COUNTY...OR 5 MILES EAST OF JUNIPER SPRINGS...STATIONARY. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND THROUGH 545 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2922 8165 2907 8164 2907 8169 2922 8170 TIME...MOT...LOC 2100Z 322DEG 2KT 2918 8166 ZIBURA
Special weather statement, Aug 5, 5:08 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
508 PM EDT WED AUG 5 2009
GAZ135-052200-
APPLING-
508 PM EDT WED AUG 5 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EXTREME NORTHERN
APPLING COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 600 PM EDT...
AT 508 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER EXTREME NORTHERN APPLING
COUNTY...OR 6 MILES EAST-SOUTHEAST OF PLANT HATCH...WITH LITTLE
MOVEMENT. THIS STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS
THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3192 8223 3190 8216 3183 8216 3184 8233
3194 8231
TIME...MOT...LOC 2108Z 000DEG 1KT 3190 8225
ZAPPESpecial weather statement, Aug 5, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
513 PM EDT WED AUG 5 2009
GAZ132-052200-
COFFEE-
513 PM EDT WED AUG 5 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EXTREME
NORTHWESTERN COFFEE COUNTY FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 600 PM EDT...
AT 513 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES NORTHWEST OF PRIDGEN...OR 13
MILES NORTH OF AMBROSE...MOVING SOUTH AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PRIDGEN AND AMBROSE
THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3178 8283 3175 8284 3153 8305 3160 8307
3165 8302 3167 8300 3177 8301 3180 8297
3179 8287 3180 8285
TIME...MOT...LOC 2113Z 346DEG 8KT 3178 8304
ZAPPEThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 9:00 PM EDT | Special Weather Statement | JAX | Putnam | 45 min |
| Aug 5, 1:07 PM EDT | Special Weather Statement | JAX | Marion | 38 min |
| Aug 5, 2:41 PM EDT | Special Marine Warning | JAX | 84 min | |
| Aug 5, 2:44 PM EDT | Special Weather Statement | JAX | Alachua | 46 min |
| Aug 5, 2:50 PM EDT | Special Weather Statement | JAX | Flagler | 40 min |
| Aug 5, 3:11 PM EDT | Areal Flood Advisory | JAX | Hamilton, Suwannee | 64 min |
| Aug 5, 3:11 PM EDT | Special Marine Warning | JAX | 53 min | |
| Aug 5, 3:27 PM EDT | Special Marine Warning | JAX | 38 min | |
| Aug 5, 3:30 PM EDT | Special Weather Statement | JAX | Suwannee | 30 min |
| Aug 5, 4:03 PM EDT | Special Marine Warning | JAX | 67 min | |
| Aug 5, 4:08 PM EDT | Special Weather Statement | JAX | Nassau | 52 min |
| Aug 5, 4:17 PM EDT | Special Weather Statement | JAX | Flagler | 28 min |
| Aug 5, 4:19 PM EDT | Special Weather Statement | JAX | Gilchrist | 26 min |
| Aug 5, 4:25 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 50 min |
| Aug 5, 4:32 PM EDT | Special Weather Statement | JAX | Marion | 28 min |
| Aug 5, 4:42 PM EDT | Special Weather Statement | JAX | Nassau | 48 min |
| Aug 5, 4:48 PM EDT | Special Marine Warning | JAX | 34 min | |
| Aug 5, 5:00 PM EDT | Special Weather Statement | JAX | Marion | 45 min |
| Aug 5, 5:03 PM EDT | Areal Flood Advisory | JAX | Duval, Nassau | 87 min |
| Aug 5, 5:06 PM EDT | Areal Flood Advisory | JAX | Marion | 54 min |
| Aug 5, 5:19 PM EDT | Special Weather Statement | JAX | Duval | 56 min |
| Aug 5, 5:21 PM EDT | Special Marine Warning | JAX | 77 min | |
| Aug 5, 5:22 PM EDT | Special Weather Statement | JAX | Marion | 38 min |
| Aug 5, 5:29 PM EDT | Areal Flood Advisory | JAX | Duval | 61 min |
| Aug 5, 5:32 PM EDT | Special Weather Statement | JAX | Clay | 43 min |
| Aug 5, 5:34 PM EDT | Special Weather Statement | JAX | Lake | 41 min |
| Aug 5, 5:46 PM EDT | Special Weather Statement | JAX | Duval | 44 min |
| Aug 5, 5:48 PM EDT | Special Marine Warning | JAX | 117 min | |
| Aug 5, 5:50 PM EDT | Areal Flood Advisory | JAX | Baker, Bradford, Clay, Duval, Nassau, Saint Johns | 85 min |
| Aug 5, 6:03 PM EDT | Special Weather Statement | JAX | Marion | 42 min |
| Aug 5, 6:12 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval | 25 min |
| Aug 5, 6:22 PM EDT | Special Weather Statement | JAX | Clay | 38 min |
| Aug 5, 6:50 PM EDT | Special Weather Statement | JAX | Marion | 40 min |
| Aug 5, 6:52 PM EDT | Special Weather Statement | JAX | Saint Johns | 53 min |
| Aug 5, 7:27 PM EDT | Special Weather Statement | JAX | Marion | 48 min |
| Aug 5, 7:29 PM EDT | Special Weather Statement | JAX | Baker | 31 min |
| Aug 5, 7:33 PM EDT | Special Weather Statement | JAX | Alachua | 42 min |
| Aug 5, 1:05 PM EDT | Special Weather Statement | JAX | Bacon | 40 min |
| Aug 5, 1:33 PM EDT | Special Weather Statement | JAX | Echols | 42 min |
| Aug 5, 1:41 PM EDT | Severe Thunderstorm Warning | JAX | Pierce | 49 min |
| Aug 5, 2:04 PM EDT | Special Weather Statement | JAX | Glynn | 41 min |
| Aug 5, 2:16 PM EDT | Special Weather Statement | JAX | Wayne | 44 min |
| Aug 5, 2:20 PM EDT | Special Weather Statement | JAX | Pierce | 40 min |
| Aug 5, 2:39 PM EDT | Severe Thunderstorm Warning | JAX | Glynn | 51 min |
| Aug 5, 2:41 PM EDT | Severe Thunderstorm Warning | JAX | Brantley | 29 min |
| Aug 5, 2:47 PM EDT | Special Weather Statement | JAX | Ware | 43 min |
| Aug 5, 2:51 PM EDT | Severe Thunderstorm Warning | JAX | Glynn, Wayne | 27 min |
| Aug 5, 3:02 PM EDT | Severe Thunderstorm Warning | JAX | Glynn | 43 min |
| Aug 5, 3:05 PM EDT | Special Weather Statement | JAX | Camden | 40 min |
| Aug 5, 3:08 PM EDT | Special Weather Statement | JAX | Ware | 52 min |
| Aug 5, 3:09 PM EDT | Special Weather Statement | JAX | Camden | 51 min |
| Aug 5, 3:14 PM EDT | Severe Thunderstorm Warning | JAX | Camden, Glynn | 46 min |
| Aug 5, 3:19 PM EDT | Special Weather Statement | JAX | Clinch | 41 min |
| Aug 5, 3:20 PM EDT | Areal Flood Advisory | JAX | Camden, Charlton, Glynn | 115 min |
| Aug 5, 3:20 PM EDT | Special Weather Statement | JAX | Clinch | 40 min |
| Aug 5, 3:30 PM EDT | Tornado Warning | JAX | Camden, Glynn | 45 min |
| Aug 5, 3:42 PM EDT | Special Weather Statement | JAX | Camden | 48 min |
| Aug 5, 3:53 PM EDT | Severe Thunderstorm Warning | JAX | Camden, Charlton | 52 min |
| Aug 5, 3:58 PM EDT | Special Weather Statement | JAX | Charlton | 62 min |
| Aug 5, 4:19 PM EDT | Areal Flood Advisory | JAX | Camden, Glynn | 67 min |
| Aug 5, 5:08 PM EDT | Special Weather Statement | JAX | Appling | 52 min |
| Aug 5, 6:01 PM EDT | Special Weather Statement | JAX | Coffee, Jeff Davis | 59 min |
| Aug 5, 6:05 PM EDT | Special Weather Statement | JAX | Atkinson | 40 min |
| Aug 5, 6:31 PM EDT | Special Weather Statement | JAX | Atkinson | 44 min |
| Aug 5, 6:34 PM EDT | Special Weather Statement | JAX | Jeff Davis | 41 min |
| Aug 5, 6:49 PM EDT | Areal Flood Advisory | JAX | Atkinson, Coffee | 116 min |
| Aug 5, 7:06 PM EDT | Special Weather Statement | JAX | Clinch | 39 min |
| Aug 5, 7:19 PM EDT | Special Weather Statement | JAX | Atkinson | 41 min |
Nearby
Special Weather Statements in Georgia, 2009Every special weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.